Get your Health question answered in 3 easy steps

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes purple bruise on penis?

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Thu, 14 Aug 2014 in Lump
Question: I bruised my penis snow mobiling six months ago, a 2" diameter piece of skin Chaffed off leaving a slight scab, I went to the doctor who told me it wasn't a std. I still have a slight purple bruise on my penis shaft where the original bruise and scab were. It is painless but I was wondering if it will ever go away.
doctor
Answered by Dr. Kalpana Pathak 22 minutes later
Brief Answer:
could be post inflammatory hyperpigmentation

Detailed Answer:
Hi,
Thanks for writing to us.
It seems the site of injury has healed with post inflammatory hyperpigmentation. PIH occurs simply due to over production of melanin.
Another possibility could be a bruise. A bruise usually resolves in weeks. However a deep bruise may persist for months.

As such no treatment is required for same and over due course of time it should improve.
However if at all it worries you aesthetically, you may apply a mild steroid cream like desonide cream and kojic acid cream, both once in a day.
Hope this helped.
Take care


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Kalpana Pathak 5 hours later
I would like to follow up as well, I had some chaffing on my penis from wearing swimming trunks all week, I was advised by a doctor to put a hydrocortisone cream on the area. The chaffing area was right above the larger bruised area right under the under size of my penis head (circumcised) the hydrocortisone clearly came in contact with the purple area, however the area in the last few days has turned a darker more aparaint color and looks like a new bruise. It appears the skin on the bruises is drying out. There isn't any discharge or pain. I also haven't had any blunt trauma to the area. Only the chaffing, I've been sexually active with my wife. Is this a case of me having very sensitive skin in this area? Would the correlation of chaffing along with friction of intercourse cause the bruising to come back? Any recommendations as to what could prevent this? Again at my last doctor visit they said it didn't appear to be an std in any way. I just would like to know if this is a coincidence of chaffing in the same spot.
doctor
Answered by Dr. Kalpana Pathak 42 hours later
Brief Answer:
it is definitely not a STD

Detailed Answer:
Hi,
Apologies for delayed response.
From the description, it definitely doesn't sound like sexually transmitted infection.
I would be able to answer your other queries once you send me a pic of affected area.
Friction, trauma during intercourse( if its vigorous) may lead to chaffing but firstly I would like to see a pic of affected area.
Also let me know
if the affected area has any itching, redness,fissuring
If your wife/partner has any vaginal itching discharge
If you are on some medicine like pain killer/oral antibiotics etc
If you are using soap/savlon/Dettol over affected area.

I want to rule out any irritant/allergic reaction, candida infection and fixed drug eruption in your case

Hoping to hear from you soon.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Hydrocortisone cream

doctor1 MD

Hello doctor The left side corner of the lower and lips and it's lowercvrrmillion border is giving me trouble , I feel like it's dry and some kind of tape is stuck to it sometimes , sometimes I feel little bit of itchy in the corner where the...

doctor1 MD

Hello doctor This is XXXX , I am presently in south XXXXXXX ... for the past couple of days the right side lower lips is red like rashes sometimes sometimes it is not . Also today there was many dead skin around the vermillion border so I wiped it...

doctor1 MD

Hello doctor The left side of the lower lips feels sore like the skin is peeled or a pimple is there ( actually last two days the entire lower lips were dry flaky and peeling so I wiped it off with cotton bud applied hydrocortisone cream overnight...

doctor1 MD

hello Dr, I have a callused and try skin on medial or the ulnar side of my wrist . the doctor prescribed me a hydrocortisone cream, i used it but not as frequent.and now i am noticing cracks in that area of the skin and it is too dry to feel any sensation on it. it happenned suddenly since a year and a half and i was unable to diagnose the reason. Can you please help. thanks

doctor1 MD

My 7 year old granddaughter has been crying for a half hour due to extremely itchy vaginal area. She has seen her pediatrician about this recently and no diagnosis has been available. This bout this evening was quite exteeme. I gave her an aveno bath- put hydrocortisone cream on her and have her the prescribed dose of benedryl . She is finally resting comfortably. What could this be?

doctor1 MD

Two days ago my scalp started to itch at the back of my neck.Now I lhave a rash extendine from the top of my left ear down behind my earwhich is red and itchy and swollen .Feels like I have a lump behind my left ear.Not to mention bumps that are swelling up in my scalp.Tried benadryl , hydrocortisone cream . The itching is driveing me crazy.

doctor1 MD

Hi my husband is suffering from fungal infection of the groin , his dermatologist prescribed him canesten and nizorale cream. since he started the treatment his situation became much worse and the infection spread! so he went back and the doctor prescribed him Gupisone 20mg tablets and a hydrocortisone 17 butyrate 0.1% cream. His skin is really irritated already is it safe to use such treatment as it contains steroids which might increase the irritation?